No CrossRef data available.
Article contents
Infinite words containing squares at every position
Published online by Cambridge University Press: 11 February 2010
Abstract
Richomme asked the following question: what is the infimum of the real numbers α > 2 such that there exists an infinite word that avoids α-powers but contains arbitrarily large squares beginning at every position? We resolve this question in the case of a binary alphabet by showing that the answer is α = 7/3.
- Type
- Research Article
- Information
- RAIRO - Theoretical Informatics and Applications , Volume 44 , Issue 1: Special issue dedicated to the 12th "Journées Montoises d'Informatique Théorique" , January 2010 , pp. 113 - 124
- Copyright
- © EDP Sciences, 2010
References
Allouche, J.-P., Davison, J.L., Queffélec, M. and Zamboni, L.Q., Transcendence of Sturmian or morphic continued fractions.
J. Number Theory
91 (2001) 39–66.
CrossRef
J. Berstel, Axel Thue's work on repetitions in words. In Séries formelles et combinatoire algébrique, edited by P. Leroux and C. Reutenauer. Publications du LaCIM, UQAM (1992) 65–80.
Berstel, J., A rewriting of Fife's theorem about overlap-free words. In Results and Trends in Theoretical Computer Science, edited by J. Karhumäki, H. Maurer, and G. Rozenberg.
Lect. Notes Comput. Sci.
812 (1994) 19–29.
CrossRef
Brlek, S., Enumeration of factors in the Thue-Morse word.
Discrete Appl. Math.
24 (1989) 83–96.
CrossRef
Brown, S., Rampersad, N., Shallit, J. and Vasiga, T., Squares and overlaps in the Thue-Morse sequence and some variants.
RAIRO-Theor. Inf. Appl.
40 (2006) 473–484.
CrossRef
J. Currie, N. Rampersad and J. Shallit, Binary words containing infinitely many overlaps. Electron. J. Combin.
13 (2006) #R82.
Fife, E., Binary sequences which contain no BBb.
Trans. Amer. Math. Soc.
261 (1980) 115–136.
Ilie, L., A note on the number of squares in a word.
Theoret. Comput. Sci.
380 (2007) 373–376.
CrossRef
Karhumäki, J. and Shallit, J., Polynomial versus exponential growth in repetition-free binary words.
J. Combin. Theory Ser. A
104 (2004) 335–347.
CrossRef
Kfoury, R., A linear time algorithm to decide whether a binary word contains an overlap.
RAIRO-Theor. Inf. Appl.
22 (1988) 135–145.
CrossRef
Kobayashi, Y., Enumeration of irreducible binary words.
Discrete Appl. Math.
20 (1988) 221–232.
CrossRef
Kolpakov, R., Kucherov, G. and Tarannikov, Y., On repetition-free binary words of minimal density, WORDS (Rouen, 1997).
Theoret. Comput. Sci.
218 (1999) 161–175.
CrossRef
Krieger, D., On critical exponents in fixed points of non-erasing morphisms.
Theoret. Comput. Sci.
376 (2007) 70–88.
CrossRef
Mignosi, F. and Pirillo, G., Repetitions in the Fibonacci infinite word.
RAIRO-Theor. Inf. Appl.
26 (1992) 199–204.
CrossRef
Pansiot, J.J., The Morse sequence and iterated morphisms.
Inform. Process. Lett.
12 (1981) 68–70.
CrossRef
Restivo, A. and Salemi, S., Overlap free words on two symbols, in Automata on Infinite Words, edited by M. Nivat and D. Perrin.
Lect. Notes. Comput. Sci.
192 (1984) 198–206.
CrossRef
G. Richomme, Private communication (2005).
Saari, K., Everywhere α-repetitive sequences and Sturmian words, in Proc. CSR 2007.
Lect. Notes. Comput. Sci.
4649 (2007) 362–372.
CrossRef
Shelton, R. and Soni, R., Chains and fixing blocks in irreducible sequences.
Discrete Math.
54 (1985) 93–99.
CrossRef
Thue, A., Über die gegenseitige Lage gleicher Teile gewisser Zeichenreihen.
Kra. Vidensk. Selsk. Skrifter. I. Math. Nat. Kl.
1 (1912) 1–67.
- 4
- Cited by